Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: Sick feeling, fast heartrate and dizzyness


 craig87 - Tue Jun 10, 2008 5:18 am

Mainly after eating i feel sick and start feeling dizzy. My heart rate beats hard and fast and i get a feeling of fear which makes my stomach ache more.
Sometimes this happens even when i have not ate, and seems to be worse later in the day.
I do not think it is indegestion or heartburn, i have taken ant-acids such as Tums and Gaviscon which do not seem to do anything.
Sometimes i can start to shake, i try to slow down my breathing but nothing helps.
I have no idea what is causing this.
Please help.
 John Kenyon, CNA - Tue Jul 29, 2008 10:10 pm

User avatar Hello -

There are a number of possible causes for your symptoms, none of them terribly serious. Only a medical doctor can do an adequate evaluation, but the possibilities range from anxiety to hypoglygemia. You may also be sensitive to something you routinely eat or which is in more than one food or drink you commonly ingest.

My strongest suspicion is an anxiety/panic disorder problem, but I wouldn't want to ascribe your symptoms to either of these without you first being worked up for food sensitivities and hypoglygemia (the opposite of diabetes).

I hope this is helpful. Please follow up with us here if you have further questions.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us